I was on Lexapro 20mg for a few years but it pooped out, I suggested Prozac because I had a lot success on it in my mid 20's. The transition has been horrible. 3 weeks into the Prozac and I am having body sensations, and heart palpitations. I wore a heart monitor for 24 hours, and cardiologist said my heart is fine, no issues... so why is it happening? My heart skips a beat once in a while, My cardiologist said don't worry about it. Seeing the shrink tomorrow to see about changing or adjusting meds. I have been afraid ever since I started this Prozac. Only 10mg. So if my heart is good then its the Prozac right?
3 weeks on Prozac and still getting body sensations and palpitations?
Question posted by ereihs on 9 Dec 2021
Last updated on 13 December 2021
These are all side effects when first starting an antidepressant/anxiolytic like Prozac. They're usually mild and short lived resolving in several weeks. It sounds like you've ruled out any underlying cause so it's logical to assume that it's due to the medication.
These figures may help:
"Common (1% to 10% of users): Chest pain, palpitations"
"Common (1% to10% of users): Anxiety, depression, emotional lability"
"Common (1% to 10% of users): Paresthesia/sensory disturbances"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Your psychiatrist will be able to give you more information.
Thanks for the input, met with the doc today, they are switching me to Zoloft and she gave me a little lorazepam if i need it. Still had a few palpitations today, so I just have to let it go somehow and hope they go away on the new meds. I just can't over react when I feel them. I have so much fear about the palpitations. Thanks again for replying I was hoping someone would.
Thanks again for the help, we switched to Zoloft, so far no more palpitations since I stopped the Prozac. A little restless from the Zoloft but I will take that over any heart palps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.